Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and hair loss


01-02-2012, 08:00 PM   #1
BabyAnne
New Member
 
Join Date: Jan 2012
Pentasa and hair loss

I am aware that hair loss is a side effect of Pentasa. My question is, does it ever stop? Has your hair stopped falling out and if so, how long did it take from the time you began taking Pentasa?
01-02-2012, 08:20 PM   #2
ctrl z
Forum Monitor
 
ctrl z's Avatar
 
Join Date: Nov 2011
Location: Pennsylvania

My Support Groups:
I have not experienced any abnormal hair loss since I've started taking Pentasa. I think this is a rare side effect. If it does occur, I imagine the only way it will stop is if you quit taking Pentasa.
01-05-2012, 09:09 PM   #3
KaLa
Senior Member
 
Join Date: Mar 2011
Location: New Jersey
I am taking Apriso, which is like Pentasa, and my hair loss is still really bad. I have definitely lost more than half of my hair. It is really thin now. I am very upset about it, but I am not interested in bleeding again, so I continue to take the medicine. I am ready to buzz it and get a nice, thick wig. I try to stay positive about it, but it is really depressing. I know in my case, the Apriso makes me anemic and all of my iron markers/hemoglobin are low on my blood tests. I do take a liquid iron supplement, but if I take too much, it bothers my UC. Have you had any blood tests since starting Pentasa?
01-06-2012, 05:09 AM   #4
SportyChick
New Member
 
Join Date: Jan 2012
Location: Syracuse, New York
I've been on Pentasa for 7 years (2000mg twice a day) and my hair definitely falls out. I used to have a lotttt of really thick hair and now my hair is "normal". I lose it in small clumps sometimes and have some areas that are thinning. It's not extreme but I do notice that it continues to thin/fall out.
01-21-2012, 05:10 PM   #5
violetenvy
New Member
 
violetenvy's Avatar
 
Join Date: Apr 2011
Location: Statesville, North Carolina
I was on Pentasa for a little over a year before my doctor took me off of it because of the hair loss. It made my hair thin out a lot. It wasn't until I went on a round of prednisone and my hair started coming out in clumps that I got really concerned. Even after a month off prednisone it wasn't getting any better. My doctor told me it should have improved within 7 days of stopping if it was only the prednisone. It has has improved since I stopped taking Pentasa and am now on another round of prednisone with hardly any loss.
02-16-2012, 02:34 AM   #6
edanero
New Member
 
Join Date: Feb 2012
Location: Los Angeles, California
How apparent is the hair loss on these medications?

I have been taking Lialda since being diagnosed about a month ago, and have recently noticed a fair amount of shedding near my desk at work. Maybe 20 hairs a day. I have a lot of hair -- and I know some shedding is natural -- but this seems excessive.
05-16-2014, 03:59 PM   #7
Positive1
 
Positive1's Avatar
 
Join Date: May 2014
Location: Toronto, Ontario
I have been on Pantasa as well for a year 4 * 500 mg pill a day.

I have noticed hair thinning.

I have done some research and it appears that many that take Pantesa have some vitamin B deficiency.

Vitamin B plays an important role in hair growth. I have an appointment booked for July. I am going to consult my GI to confirm this and see if I can increase the intake of B in order to minimize the side effect of hair loss. Also my GI prescribed Folic Acid (Vitamin B Complex) along with Pantasa
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and hair loss
Thread Tools


All times are GMT -5. The time now is 06:42 PM.
Copyright 2006-2017 Crohnsforum.com